| Model Number |
3121001 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Head Injury (1879); Hematoma (1884); Nausea (1970); Pain (1994)
| Date of Event |
07/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The likorall overhead lift is intended for use in lifting and transferring patients, for example, from bed to a wheelchair, to or from the floor, for visits to the toilet, for gait, standing, and balance training, when weighing the patient, and when lifting the patient with a stretcher.The device instructions for use state: before lifting always ensure that: the lift strap is not twisted or worn and can move in and out of the lift unit freely; the lifting accessories are not damaged; the sling is correctly and securely applied to the patient in order to prevent injuries from occurring; and the lifting accessory is correctly applied to the lift.The liko comfortsling plus noted to be used with this event is a basic model sling that provides an upright sitting posture and supports the entire back up to the neck, with the patient¿s arms held inside the sling.The sling ifu outlies the proper steps to correctly apply the sling to the patient whether the patient is sitting or laying, including positioning the sling's lower edge and its leg supports, and states: prior to performing a lift make sure the patient is sitting securely in the sling before transferring to another location.An inspection of the device by a baxter service technician is pending, however, an initial inspection of the device and its sling was performed by the idec reported that the device was not defective, the strap was intact, and there are no defects.Additionally, it was implied that the patient was not correctly positioned, and the sling was probably not lowered enough under the resident's buttocks, which resulted in her falling by slipping.In this event, the patient reportedly sustained a hematoma on the back of the skull with nausea, headache, somnolence, and dysarthria, in addition to increased flank pain.Although the patient was noted to have returned to the facility from the hospital the same evening of the event, the outcome of the hospital evaluation and any associated medical intervention was not reported.Based on this information, it can be reasonably concluded that the event of hematoma accompanied by nausea, sudden headaches, somnolence, and dysarthria indicates a serious, temporary deterioration in the state of health of the patient occurred.Inspection of the device by baxter is pending, however, the customer¿s internal investigation noted the cause of the event was to use error by improper positioning of the sling.Prevention of this type of event is outlined in the device ifu.Additional information was requested, all relevant information received will be provided in a final report.This was initially reported under mfr report number 8030916-2024-00051.This report was submitted when the fda was experiencing a system outage.We are resubmitting as we have not received all 3 acknowledgements.
Event or Problem Description
Baxter received notification of a patient fall that occurred on (b)(6) 2024 associated with the use of a likorall 200 device in conjunction with a liko comfortsling plus sling.It is noted that the patient was evaluated in her nursing home room following the fall during a bed to chair transfer.At the time of her evaluation, the patient reported increased pain in the right flank associated with pain from a previous fall which occurred on (b)(6) 2024 which was unassociated with this device and a strong pain in her head.The patient was noted to have a hematoma on the back of the skull accompanied by nausea and sudden headaches, dysarthria, and drowsiness.The patient was initially monitored at the nursing facility for an unknown length of time however upon the development of the additional symptoms of nausea, headache, dysarthria and drowsiness combined with the patient's current regimen of anticoagulant therapy, was then transported via paramedics to a hospital facility for monitoring, x-rays, and brain scan.Details of the diagnostic results, and treatment were not provided, however, it was noted that the patient was returned to the nursing home on the same evening of the event.This report was filed in our complaint handling system as (b)(4).
Event or Problem Description
Additional Manufacturer Narrative
It was reported that the patient fell during transfer to the chair, the exact sequence of events that led to the patient fall were not provided.The inspection of the device performed by a baxter service technician found the device to be functioning as designed, noting that a 200kg load test was performed with 50kg for emergency decent.The technician noted the liftstrap, rails, harness, and slingbar to be functioning as designed.Liko comfortsling plus provides a comfortable sitting position and adapts to suit the patient and no individual adjustments are required.Comfortsling plus provides the patient with good back and head support (mod.350).Comfortsling plus is gentle to apply since the patient is in a supine position during the application and the sling remains in the chair after the transfer.Comfortsling plus is suitable for patients who are especially sensitive due to muscle or joint pain.The liko comfortsling plus mod.300, 350 instructions for use (7en160183 rev.8) states the following under safety instructions: before lifting, keep the following points in mind: ensure that the sling selected meets the patient¿s needs with reference to model, size, fabric and design.Plan the lifting operation so that it can be done as safely and smoothly as possible.Check that the lifting accessory hangs vertically and can move freely.Make sure the patient is sitting securely in the sling before transfering to another location.Never lift a patient higher off the underlying surface than is needed to complete the lifting and transfer procedure.Never leave a patient unattended during a lifting situation in this event, the patient reportedly sustained a hematoma on the back of the skull with nausea, headache, somnolence, and dysarthria, in addition to increased flank pain.Although the patient was noted to have returned to the facility from the hospital the same evening of the event, the outcome of the hospital evaluation and any associated medical intervention was not reported.Based on this information, it can be reasonably concluded that the event of hematoma accompanied by nausea, sudden headaches, somnolence, and dysarthria indicates a serious, temporary deterioration in the state of health of the patient occurred the customer¿s internal investigation noted the cause of the event was to use error (improper positioning of the sling).Additionally, the inspection of the device and its components performed by baxter found the device to be functioning as designed, ruling out a device malfunction.Prevention of this type of event is outlined in the device ifu.